Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 80, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 3, 2021, 12:40 PM CDT for Escambia County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 12:40 PM CDT (17:40 UTC)
- Expired
- Jul 3, 2021, 2:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Escambia County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WGUS84 KMOB 031740 FLSMOB Flood Advisory National Weather Service Mobile AL 1240 PM CDT Sat Jul 3 2021 FLC033-031945- /O.NEW.KMOB.FA.Y.0080.210703T1740Z-210703T1945Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Escambia FL- 1240 PM CDT Sat Jul 3 2021 The National Weather Service in Mobile has issued a * Urban and Small Stream Flood Advisory for... South central Escambia County in northwestern Florida... * Until 245 PM CDT. * At 1239 PM CDT, Doppler radar indicated heavy rain due to slow moving thunderstorms. This will cause urban and small stream flooding in the advisory area. Up to one inch of rain has already fallen in less than an hour. An addition 1 to 2 inches of rain is possible. * Some locations that will experience flooding include... Pensacola, West Pensacola, Warrington and Myrtle Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3042 8718 3036 8725 3040 8737 3047 8733 $$
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 6:43 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 3, 6:43 AM CDT, 5 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 643 AM CDT Sat Jul 3 2021 .AVIATION... 12Z issuance...A weak frontal boundary moves southward to near the coast today, where it will stall tonight. Numerous showers and storms are expected to develop near the coast today with progressively less coverage further inland. Light westerly winds today, except for becoming southwest near the coast. MVFR conditions will accompany the heavier showers and storms. /22 && .PREV DISCUSSION... /issued 438 AM CDT Sat Jul 3 2021/ NEAR TERM UPDATE /Now Through Sunday/...A positively tilted upper trof over the eastern states slowly lifts northeastward during the period. While the upper trof will be lifting away from the region, an upper level weakness is left lingering over the northern Gulf. While the progression of the upper trof allows for drier air to flow into much of the area, the presence of the upper level weakness acts as a wall of sorts, which in turn maintains higher deep layer moisture content over the coastal counties compared to further inland. A weak frontal boundary oriented east- west across central Alabama/Mississippi progresses slowly southward to near the coast through noon where it lingers through Saturday night. Considering the distribution of moisture and placement/movement of the frontal boundary, will start off the day dry, followed by likely pops near the coast this afternoon with pops tapering off to zero far inland. Pops will then taper off from north to south through the overnight hours. The weak boundary is expected to dissipate on Sunday while progressing inland during the day (along with improving deep layer moisture progressing further inland), and have gone with chance to good chance pops for the central and southern portion of the area while well inland will have mainly slight chance pops. Highs today and Sunday will be in the upper 80s to lower 90s. Lows tonight range from the mid/upper 60s well inland to the mid 70s along the coast. A low risk of rip currents is expected through the period. /29 /22 SHORT TERM /Sunday night Through Monday night/...The aforementioned upper trough in the near term continues lifting off to the northeast. Our region remains in a general weak west-southwest flow aloft as weak longwave upper level troughing left behind lingers over our CWA through the period. At the surface, the frontal boundary mentioned in the near term begins to wash out as weak high pressure over eastern Gulf shifts north. Monday into Monday night, Hurricane Elsa is expected to pass over Cuba, and begin to entering the southeastern Gulf of Mexico. As the weak frontal boundary becomes washed out Sunday night into Monday, return flow is able to become more reestablished. PWATs increase over the region to around 2-2.2 inches as moisture spreads inland through the period. As this increasing moisture spreads inland, so do the rain and storm chances with much of the CWA under likely PoPs on Monday. Rain and storm chances taper of Monday night before increasing again going into the extended. Ultimately, weather moving forward will largely depend on how Hurricane Elsa evolves through this period. Otherwise, low temps through the short term remain generally near 70 far inland to low to mid 70s closer to the coast. High temps on Monday are expected to be in the upper 80s to low 90s north of I-10, with mid 80s closer to the coast. JEH/88 EXTENDED TERM /Tuesday Through Friday/...Benign upper level flow exists during the early portions of the extended period with the CWA situated between two upper level ridges. We have the subtropical ridge to the east stretching into the southwestern Atlantic, and another ridge situated over the southwestern U.S. Tuesday. An upper level trough during the short term period lifts out of the northeastern U.S., however in its wake there is a weakness in the mid to upper level ridging over the southeastern U.S. that will allow for Elsa to track northward across Cuba and into the eastern Gulf of Mexico. A surface high pressure will reside to the east of Elsa, also aiding in the steering of the tropical cyclone and promoting general southerlies to southeasterlies over the region. The track of Elsa is uncertain, with the near term period being critical in Elsa's future. Elsa's strength will determine its near to short term track, and any differences of more than a few tenths of a degree latitude will make a worlds difference heading into the extended period. For now, model consensus keeps Elsa in the eastern Gulf of Mexico or even into the southern half of the Florida peninsula. Despite this, it is important to stay vigilant given the uncertainties involved in future track/intensity, and we will continue to monitor the evolution of Elsa over the coming days. Outside of Elsa, a plume of higher PWATs will likely advect into the region Tuesday into Wednesday, helping to increase rain and thunderstorm chances across the region. Have opted to keep chance to likely PoPs in the grids to account for this. Elsa will have moved inland by Wednesday, and a fetch of deep, tropical moisture will likely linger across the region into Thursday. Given this, have continued likely PoPs for Thursday afternoon. After this, we return to a more normal Summer-like pattern by Friday with chance for showers and thunderstorms in the afternoon. Temperatures will be dependent on cloud cover, however anticipating Elsa to remain far enough east to allow for sufficient heating over the region. Generally anticipate highs in the upper 80's to perhaps lower 90's each day. Lows will be in the lower 70's. Regardless of Elsa's track/intensity, this serves as a good reminder to review your tropical preparedness plans and ensure you are ready for if/when a tropical storm/hurricane comes your way. Preparedness for the hurricane season can go a long way in ensuring you and your families safety in the face of a tropical storm/hurricane. MM/25 MARINE...Small craft operating on the Gulf waters should exercise caution today due to westerly winds of 13 to 18 knots. We will continue to monitor the progression of Tropical Storm Elsa as it is forecast to enter into the southwest Gulf of Mexico Monday afternoon. Any impacts at this time would be late in the forecast period (Tuesday night into Wednesday) with increasing long period swells. Otherwise, light to moderate westerly winds will persist through Saturday night, shifting southwesterly on Sunday then southerly on Tuesday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:28 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
| Jul 3, 2:38 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 112 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.